MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL SLIDE CLOSE 9GAL GASKET RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL SLIDE CLOSE 9GAL GASKET RED; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305602
Medical Device Problem Codes Leak/Splash (1354); Defective Device (2588); Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter phone #: (b)(6).Initial reporter occupation: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that an unspecified number of sharps coll slide close 9gal gasket red experienced broken/damaged lids, leakage, and device damage/deformation while still considered operable.Product defects were noted after use.The following information was provided by the initial reporter: material no: 305602 batch no: 9098920.Cn called and stated that when the sharp containers are stacked to be disposed the clearview tops are cracking and leaking.
 
Additional Manufacturer Narrative
H.6.Investigation summary a compliant review was performed by the supplier.A review of non-conforming material report (ncmr) for the reported container was performed for the past 12 months and no manufacturing or material defects were identified that could have caused or contributed to the reported incident.Photos of the product damaged were provided and according to the pictures received from customer several damages can be seen on the lids and bases which were caused by incorrect handling and misuse.The lids were broken after being stacked onto each other when full and closed.There are no specifications available for stacking of filled containers and no specifications for weight limit resistance over the lids.Tests made by the manufacturer for the lids are limited to lid functionality (assembly top to base, temporary closure, and final closure).The containers are not designed to be stacked for disposal after the use.Bd will continue to monitor the complaint for any trends.
 
Event or Problem Description
It was reported that an unspecified number of sharps coll slide close 9gal gasket red experienced broken/damaged lids, leakage, and device damage/deformation while still considered operable.Product defects were noted after use.The following information was provided by the initial reporter: material no: 305602 batch no: 9098920 cn called and stated that when the sharp containers are stacked to be disposed the clearview tops are cracking and leaking.

Brand Name
SHARPS COLL SLIDE CLOSE 9GAL GASKET RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10027055
Report Number2243072-2020-00723
Device Sequence Number14106999
Product Code FMI
UDI-Device Identifier50382903056021
UDI-Public50382903056021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305602
Device Lot Number9098920
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;